MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 AML LG STATURE 15.0MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 AML LG STATURE 15.0MM; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155402150
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Discomfort (2330); Injury (2348); Not Applicable (3189)
Date of Event 12/03/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: patient was revised to address pain.Update apr 23, 2018: pinnacle litigation records received.Litigation alleges friction and wear between the cobalt-chromium metal head and metal liner caused large amounts of toxic cobalt-chromium metal ions and particles to be released into the patients blood and tissue and bone surrounding the implant.Patient suffered from pain, discomfort, personal injuries and damages, mental pain, inflammation and tissue and bone loss and other related diseases.Added stem due to alleged toxic cobalt-chromium metal ion levels.Updated the revision hospital and added new associated contact.Doi: (b)(6) 2008; dor: (b)(6) 2014; (right hip).
 
Additional Manufacturer Narrative
Pc-(b)(4).No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. udi: (b)(4).
 
Event or Problem Description
Ppf alleges metallosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AML LG STATURE 15.0MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7530540
Report Number1818910-2018-60132
Device Sequence Number13799308
Product Code JDI
UDI-Device Identifier10603295058373
UDI-Public10603295058373
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2014
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number155402150
Device Lot NumberCR6ED1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer10/17/2018
08/18/2019
12/09/2019
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date10/18/2018
08/19/2019
01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight83